MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AERO C CAGE 5MM INTERBODY DEVICE, 12DX14W PARALLEL; INTERVERTEBRAL BODY FUSION DEVICE.

STRYKER SPINE-FRANCE AERO C CAGE 5MM INTERBODY DEVICE, 12DX14W PARALLEL; INTERVERTEBRAL BODY FUSION DEVICE.
Model Number 48892050
Medical Device Problem Codes Detachment Of Device Component (1104); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; anchor would not fully insert into cage.Both the guided and freehand tamps were impacted forcefully against the partially inserted anchor, but the anchor would not progress further.The end of the anchor remains proud by approximately 1-2mm.There was a surgical delay of 5 minutes associated with several attempts to impact the anchor using both types of tamps in the set.The surgeon ultimately decided to leave the cage with the anchor remaining proud.Fluoroscopic image of implanted cage available.
 
Additional Manufacturer Narrative
No relevant manufacturing issues were identified as all units met specifications.Visual, dimensional and functional analysis could not be performed as the device was still implanted.The root cause could not be determined conclusively.
 
Event or Problem Description

Brand Name
AERO C CAGE 5MM INTERBODY DEVICE, 12DX14W PARALLEL
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6772610
Report Number0009617544-2017-00302
Device Sequence Number197611
Product Code MAX
UDI-Device Identifier07613327124675
UDI-Public(01)07613327124675
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48892050
Device Catalogue Number48892050
Device Lot Number155721
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/10/2017
Supplement Date Received by Manufacturer07/10/2017
Initial Report FDA Received Date08/07/2017
Supplement Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR